MAUDE Adverse Event Report: PENUMBRA, INC. POD; HCG, KRD

PENUMBRA, INC. POD; HCG, KRD
Catalog Number RBYPOD5
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery (iia) using a pod coil, a non-penumbra microcatheter, and an angiographic catheter.It was noted that the patient¿s anatomy was moderately tortuous.During the procedure, the physician advanced the pod coil into the target vessel using the microcatheter.However, the pod coil was not taking it¿s intended shape.After multiple attempts to retract and re-advance the pod coil against resistance, the physician felt and noticed under angiogram that the pod coil had unintentionally detached within the microcatheter.Therefore, the microcatheter containing the pod coil was removed.The procedure was competed using a new pod coil.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Additional Manufacturer Narrative
Evaluation of the returned pod coil confirmed, that the embolization coil was detached.Evaluation revealed, that the pusher assembly was kinked and fractured.And the pull wire was retracted out of the distal tip of the pusher assembly.If the pod coil is manipulated against resistance, during use, damage such as a kink and subsequent fracture may occur.Separation of the two fractured segment will result in the pull wire retracting from the distal tip of the pusher assembly and the embolization coil detaching.The patient¿s tortuous anatomy may have contributed to resistance, during the procedure.The embolization coil was not returned for evaluation.Further evaluation revealed, additional kinks along the length of the pusher assembly.This damage was incidental to the reported complaint and may have occurred, during packaging for return.Penumbra coils are inspected, during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal, any outstanding discrepancies, design, or quality concerns.
 
Additional Manufacturer Narrative
Please note that the following sections were inadvertently missed on the follow-up #01 and are being updated on this follow-up #02 mfr report: 3005168196-2023-00266.Section h.Box 3.Device evaluated by manufacturer/device returned to manufacturer/evaluation summary.

Brand Name
POD
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key17065444
Report Number3005168196-2023-00266
Device Sequence Number6679693
Product Code HCG
UDI-Device Identifier00814548019604
UDI-Public814548019604
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/21/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPOD5
Device Lot NumberF110619
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2023
Supplement Date Received by Manufacturer01/14/2005
01/14/2005
Initial Report FDA Received Date06/05/2023
Supplement Report FDA Received Date06/21/2023
06/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Date Report Sent to FDA01/01/2005